font size

Definition of Estrogen-associated hypercoagulability

Estrogen-associated hypercoagulability: Hyper-coagulable blood (a supranormal tendency for blood to clot) occurs as an occasional but serious side effect of estrogen therapy. The blood clots in this situation are dose-related; that is, they occur more frequently with higher doses of estrogen. All estrogen therapy preparations carry this risk. Cigarette smokers on estrogen therapy are at a higher risk for blood clots than nonsmokers. Therefore, patients requiring estrogen therapy are strongly encouraged not to smoke.

Source: MedTerms™ Medical Dictionary
http://www.medicinenet.com/script/main/art.asp?articlekey=9244
Last Editorial Review: 3/19/2012

Drug Medical Dictionary of Terms by Letter

Top RxList Drug News

Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations